Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 24, 2007, 9:41 AM CST for McDonald County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2007, 9:41 AM CST (15:41 UTC)
- Expired
- Feb 24, 2007, 10:00 AM CST
- In force
- 19 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County McDonald County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 552 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 241542
SVRSGF
MOC119-241615-
/O.NEW.KSGF.SV.W.0002.070224T1541Z-070224T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 AM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONALD COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1015 AM CST.
* AT 938 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED 8 MILES SOUTHWEST OF POWELL...OR 7
MILES SOUTHEAST OF PINEVILLE...AND MOVING NORTHEAST AT 70 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN MCDONALD COUNTY...INCLUDING THE TOWN OF ROCKY COMFORT.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3653 9443 3650 9433 3649 9418 3659 9409
3675 9408 3675 9425
$$
CRAMER1 follow-up statement
000
WWUS53 KSGF 241600
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 AM CST SAT FEB 24 2007
MOC119-241610-
/O.CAN.KSGF.SV.W.0002.000000T0000Z-070224T1615Z/
MCDONALD MO-
1000 AM CST SAT FEB 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCDONALD COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3653 9443 3650 9433 3649 9418 3659 9409
3675 9408 3675 9425
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:40 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 24, 5:40 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 AM CST SAT FEB 24 2007
...UPDATED AVIATION...
.DISCUSSION...
LOTS OF FORECAST CONCERNS OVER THE NEXT 36 HOURS AS A POWERFUL LOW
PRESSURE SYSTEM MOVES THROUGH THE REGION. MAIN FORECAST PROBLEMS FOR
TODAY INCLUDE SEVERE WEATHER POTENTIAL AND NON-THUNDERSTORM WINDS.
FIRE WEATHER CONCERNS INCREASE GREATLY THIS AFTERNOON AS A DRY
LINE/OCCLUSION MOVES INTO THE WESTERN ZONES. ATTENTION THEN TURNS TO
SNOW CHANCES LATE TONIGHT AND SUNDAY AS THE LOW PRESSURE SYSTEM
SLOWLY MOVES OFF TO THE NORTHEAST.
TODAY...WATER VAPOR IMAGERY INDICATES A STRONG UPPER LEVEL WAVE IS
LIKELY BEGINNING TO CLOSE OFF AS IT APPROACHES THE OKLAHOMA
PANHANDLE. A STRONG MIDDLE AND UPPER LEVEL JET STREAK IS ROUNDING
THE BASE OF THIS FEATURE EARLY THIS MORNING AS THE MAIN UPPER
LEVEL ENERGY IS BEGINNING TO TAKE ON A NEGATIVE TILT. STRONG
DYNAMICS/VERTICAL ASCENT...AS WELL STRONGLY COOLING MID-LEVELS...
HAVE AIDED IN SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS MUCH OF
KANSAS AND OKLAHOMA. OTHER ELEVATED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS EASTERN KANSAS AND MISSOURI ON THE NOSE OF A LOW
LEVEL JET.
A DEEPENING SURFACE LOW OVER EXTREME SOUTHWESTERN KANSAS IS TRAILED
BY A DRY LINE WHICH STILL LAGS ACROSS EXTREME WESTERN OKLAHOMA. THIS
DRY LINE IS EXPECTED TO QUICKLY BULGE EAST THIS MORNING AS A STRONG
700 MB JET STREAK PUNCHES IN FROM THE WEST. THE RAPIDLY MATURING
CYCLONE WILL BEGIN TO SLOWLY PULL NORTHEAST...WITH THE SURFACE LOW
ENDING UP AROUND KANSAS CITY THIS EVENING. A DEVELOPING SURFACE
OCCLUSION/REMNANTS OF THE DRY LINE WILL PUNCH INTO THE SOUTHWESTERN
ZONES BY MID-AFTERNOON.
ISENTROPIC ASCENT WILL CONTINUE SHOWER AND THUNDERSTORM DEVELOPMENT
EARLY THIS MORNING ACROSS MUCH OF THE OZARKS. THE ACTIVITY OVER
KANSAS AND OKLAHOMA WILL ALSO MOVE INTO THE OZARKS...SO SAW NO
REASON NOT TO GO CATEGORICAL WITH POPS. THUNDERSTORM ACTIVITY THIS
MORNING WILL BE ELEVATED IN NATURE...WITH EXPECTED MUCAPE VALUES OF
200 TO 400 J/KG OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. STRONG
SPEED SHEAR IN THE MIDDLE LEVELS MAY BE ENOUGH TO SUPPORT A
MARGINALLY SEVERE HAILER. STRONGLY CONSIDERED A WIND ADVISORY FOR
THIS MORNING AS THE SOUTHEAST KANSAS/SOUTHWEST MISSOURI ZONES WILL
FLIRT WITH CRITERIA. THINKING RIGHT NOW IS THAT SUSTAINED WINDS OF
30 MPH WILL BE FAIRLY LOCALIZED...WITH THE FUNNEL EFFECT LIKELY
GIVING SPRINGFIELD SOME OF THE STRONGEST WINDS.
SOME REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED AS THE
DRY LINE/OCCLUSION MOVES INTO THE WESTERN ZONES LATE THIS MORNING
AND THIS AFTERNOON. OTHER DEVELOPMENT IS EXPECTED OVER SOUTHEAST
KANSAS AND EXTREME WESTERN MISSOURI AS A COLD FRONT APPROACHES FROM
THE NORTHWEST. WITH VERY COLD MID-LEVELS LIKELY IN PLACE BY
THEN...STEEP LOW AND MID-LEVEL LAPSE RATES ARE EXPECTED. MLCAPES OF
400 TO 800 J/KG SEEM REASONABLE. EFFECTIVE BULK SHEAR WILL BE MORE
THAN SUFFICIENT FOR ORGANIZED UPDRAFTS. LOW-TOPPED SUPERCELLS ARE
THEREFORE A CONCERN ACROSS THE WEST. MAIN THREAT WITH THESE STORMS
WOULD BE LARGE HAIL. THERE WOULD BE A THREAT FOR AN ISOLATED TORNADO
IF WINDS AT THE SURFACE COULD LOCALLY BACK. ELSEWHERE ACROSS THE
OZARKS...A MARGINAL SEVERE WIND AND HAIL THREAT WILL CONTINUE INTO
THE AFTERNOON.
STRONG SOUTHWEST WINDS WILL DEVELOP BEHIND THE DRY LINE/OCCLUSION
THIS AFTERNOON OVER THE SOUTHWEST. MOMENTUM TRANSFER WILL BE VERY
EFFICIENT GIVEN STEEP LAPSE RATES. WILL THEREFORE HOIST A WIND
ADVISORY FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.
THESE SAME AREAS WILL ALSO SEE DEW POINTS FALL THROUGH THE 20S. WITH
SOME CLEARING POSSIBLE WITH AN INCOMING DRY SLOT...TEMPERATURES WILL
WARM WELL INTO THE 60S. RELATIVE HUMIDITIES WILL LIKELY FALL INTO
THE 20S. A FIRE WEATHER WATCH WAS THEREFORE ISSUED FOR THE SAME AREA.
TONIGHT AND SUNDAY...DIURNAL COOLING WILL QUICKLY END THE THREAT FOR
STRONGER THUNDERSTORMS. COLDER AIR WILL QUICKLY FILTER INTO THE
REGION AS A COLD FRONT CLEARS THE OZARKS. IT WILL NOT TAKE LONG FOR
THE ATMOSPHERIC PROFILE TO SUPPORT AT LEAST SOME SNOW. FEEL THERE
WILL BE A SWATH OF PRECIPITATION THAT DEVELOPS AND WRAPS INTO AT
LEAST CENTRAL MISSOURI WITH THE DEPARTING LOW. COULD SEE SOME
ACCUMULATING SNOW ACROSS CENTRAL MISSOURI STARTING AS EARLY AS LATE
TONIGHT. HAVE RAISED POPS ACROSS THIS AREA FOR TONIGHT AND SUNDAY.
WOULD NOT BE SHOCKED TO SEE SOME AREAS UP NORTH PICK UP AN INCH OR
TWO BY THE TIME SUNDAY NIGHT ROLLS AROUND.
SUNDAY NIGHT INTO WEDNESDAY...FAIRLY QUIET WEATHER WILL COMMENCE
EARLY NEXT WEEK AS THE STRONG LOW PRESSURE SYSTEM PULLS INTO THE
GREAT LAKES. WENT FOR DRY WEATHER WITH A SLOW WARMING TREND. BETTER
WARM AIR ADVECTION WILL START AROUND TUESDAY AS HEIGHT FALLS BEGIN
ACROSS THE HIGH PLAINS. THE NEXT DECENT SHOT AT PRECIPITATION
APPEARS TO BE WEDNESDAY NIGHT AS AN UPPER LEVEL TROUGH APPROACHES
FROM THE WEST. KEPT THE CHANCE POPS GOING HERE.
SCHAUMANN
&&
.AVIATION...
FOR THE 12Z TAF ISSUANCE...HAVE CONTINUED TO CARRY STRONG SURFACE
WINDS THROUGH THE NEXT 24 HOURS AS TIGHT PRESSURE GRADIENT REMAINS
OVER THE REGION DUE TO DEEPENING LOW PRESSURE OVER THE CENTRAL HIGH
PLAINS. WIND DIRECTION WILL GRADUALLY SHIFT FROM SOUTHEAST TO THE
WEST THROUGH THE FORECAST PERIOD AS THE SURFACE LOW TRACKS FROM
WESTERN KANSAS TO SOUTHEAST IOWA. HAVE KEPT CEILINGS AT 2500 FEET OR
HIGHER FOR NOW AS RESIDING DRY AIRMASS SLOWLY MODIFIES WITH FIRST
ROUND OF SHOWERS AND THUNDERSTORMS THIS MORNING. WILL CONTINUE VCTS
FOR THE AFTERNOON DUE TO UNCERTAINTY WITH TIMING OF STORM
DEVELOPMENT.
ONCE THE FRONT PASSES THE AIRPORTS LATE IN THE FORECAST
PERIOD...08-10Z TIME FRAME...EXPECT CEILINGS TO LOWER TO MVFR
BY 12Z AND ANTICIPATE CEILINGS POSSIBLY DROP TO IFR BY MID MORNING
SUNDAY.
MMT
&&
.FIRE WEATHER...
STRONG SOUTHEAST WINDS WILL CONTINUE THIS MORNING ACROSS THE ENTIRE
REGION. INCREASING LOW LEVEL MOISTURE AND DEVELOPING SHOWERS AND
THUNDERSTORMS WILL KEEP FIRE WEATHER CONCERNS LOW.
SURFACE DEW POINTS WILL SHARPLY DROP THIS AFTERNOON ACROSS SOUTHEAST
KANSAS AND SOUTHWEST MISSOURI AS A DRY LINE/SURFACE OCCLUSION PUSHES
IN FROM THE WEST. TEMPERATURES IN THIS AREA ARE ALSO EXPECTED TO
SPIKE INTO THE 60S...DROPPING RELATIVE HUMIDITIES BELOW 30 PERCENT.
STRONG AND VERY GUSTY SURFACE WINDS WILL ALSO DEVELOP...CREATING
RAPID FIRE GROWTH POTENTIAL INTO EARLY THIS EVENING. HAVE THEREFORE
ISSUED A FIRE WEATHER WATCH FOR THIS REGION. DECIDED NOT TO GO WITH
A RED FLAG WARNING AS A FEW TIMING ISSUES STILL REMAIN.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 3 PM THIS AFTERNOON UNTIL 8 PM THIS EVENING
WEST OF A DADEVILLE TO SHELL KNOB LINE.
FIRE WEATHER WATCH FROM 3 PM THIS AFTERNOON UNTIL 8 PM THIS
EVENING WEST OF A DADEVILLE TO SHELL KNOB LINE.
KS...WIND ADVISORY FROM 3 PM THIS AFTERNOON UNTIL 8 PM THIS EVENING
FOR CRAWFORD AND CHEROKEE COUNTIES.
FIRE WEATHER WATCH FROM 3 PM THIS AFTERNOON UNTIL 8 PM THIS
EVENING FOR CRAWFORD AND CHEROKEE COUNTIES.
WFO SGFHazardous weather outlook, Feb 24, 5:49 AM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 AM CST SAT FEB 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 549 AM CST SAT FEB 24 2007 ...POWERFUL STORM SYSTEM TO AFFECT REGION THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT ALL OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL TO THE SIZE OF NICKELS. STRONGER STORMS WILL THEN BE POSSIBLE THIS AFTERNOON. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. THERE IS ALSO THE THREAT FOR ISOLATED TORNADOES WEST OF A JOPLIN TO COLE CAMP LINE. RAINFALL AMOUNTS UP TO ONE INCH WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS. SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. A WIND ADVISORY IS IN EFFECT FROM 3 PM TO 8 PM WEST OF A DADEVILLE TO SHELL KNOB LINE. STRONG AND GUSTY WINDS AND RELATIVE HUMIDITIES BELOW 30 PERCENT WILL RESULT IN INCREASED FIRE GROWTH POTENTIAL OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FROM 3 PM TO 8 PM WEST OF A DADEVILLE TO SHELL KNOB LINE. RAIN WILL MIX WITH OR CHANGE TO SNOW LATE TONIGHT ALONG AND NORTH OF INTERSTATE 44. UP TO A HALF INCH OF SNOW ACCUMULATION WILL BE POSSIBLE NORTH OF A NEVADA TO OSAGE BEACH LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LIGHT SNOW WILL BE POSSIBLE ALONG AND NORTH OF INTERSTATE 44 SUNDAY INTO SUNDAY EVENING. SNOWFALL ACCUMULATIONS UP TO ONE INCH WILL BE POSSIBLE NORTH OF A NEVADA TO OSAGE BEACH LINE. THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON MAINLY WEST OF A JOPLIN TO COLE CAMP LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:47 AM CST | Wind Advisory | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 1 more | 20 hr |
| Feb 24, 4:48 AM CST | Fire Weather Watch | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 1 more | 8 hr |
| Feb 24, 9:48 AM CST | Severe Thunderstorm Warning | SGF | Newton | 12 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.